Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 37, NWS Raleigh, NC

May 5, 2017Chatham County, Moore County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 5, 2017, 3:04 AM EDT for Chatham County, Moore County, Randolph County, North Carolina. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2017, 3:04 AM EDT (07:04 UTC)
Expired
May 5, 2017, 3:45 AM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chatham County, NC, Moore County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 3:30 AM EDTTSTM WND DMG5 S Coleridge, NCTREE DOWN NEAR ROUTE 42.
May 5, 3:35 AM EDTTSTM WND DMG2 E Robbins, NCTREE DOWN BLOCKING ROAD ON PLANK ROAD.
May 5, 3:35 AM EDTTSTM WND DMG2 E Robbins, NCTREE DOWN ON PLANK ROAD BLOCKING ROAD.
May 5, 3:36 AM EDTTSTM WND DMG1 Nne Ramseur, NCTREE BLOCKING ONE LANE OF TRAVEL ON NC HIGHWAY 49 N AT THORNBROOK ROAD. TIME ESTIMATED VIA RADAR.
May 5, 3:37 AM EDTTSTM WND DMG1 Nw Coleridge, NCTREES AND POWER LINES DOWN BLOCKING BOTH LANES OF LANES MILL ROAD NEAR THE INTERSECTION OF OLD COLERIDGE ROAD. ROAD SHUT DOWN/BLOCKED. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WUUS52 KRAH 050704
SVRRAH
NCC037-125-151-050745-
/O.NEW.KRAH.SV.W.0037.170505T0704Z-170505T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
304 AM EDT FRI MAY 5 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northwestern Moore County in central North Carolina...
  Southeastern Randolph County in central North Carolina...
  Western Chatham County in central North Carolina...

* Until 345 AM EDT

* At 303 AM EDT, severe thunderstorms were located along a line
  extending from 6 miles southeast of Badin Lake to near Troy to 11
  miles east of Ansonville, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  North Carolina Zoo, Siler City, Goldston, Seagrove, Liberty,
  Ramseur, Franklinville, Robbins, Staley and Harpers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3551 8000 3587 7955 3584 7954 3584 7929
      3579 7919 3563 7922 3524 7967 3525 7968
      3525 7970 3528 7971 3531 7971 3551 7977
TIME...MOT...LOC 0703Z 212DEG 49KT 3539 8002 3528 7992 3511 7991 

HAIL...<.75IN
WIND...60MPH
 
$$

26
1 follow-up statement
536 
WWUS52 KRAH 050725
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
325 AM EDT FRI MAY 5 2017

NCC037-125-151-050745-
/O.CON.KRAH.SV.W.0037.000000T0000Z-170505T0745Z/
Moore NC-Randolph NC-Chatham NC-
325 AM EDT FRI MAY 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR NORTHWESTERN MOORE...SOUTHEASTERN RANDOLPH AND WESTERN CHATHAM
COUNTIES...

At 325 AM EDT, severe thunderstorms were located along a line
extending from near North Carolina Zoo to 7 miles east of Seagrove to
9 miles southeast of Biscoe, moving northeast at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
North Carolina Zoo, Siler City, Goldston, Liberty, Ramseur,
Franklinville, Robbins, Staley, Harpers Crossroads and Highfalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

A tornado watch remains in effect until 900 AM EDT for central North
Carolina.

LAT...LON 3587 7955 3584 7954 3584 7929 3579 7919
      3563 7922 3524 7967 3525 7968 3525 7970
      3528 7971 3531 7971 3536 7973 3552 7968
      3567 7980
TIME...MOT...LOC 0725Z 216DEG 57KT 3567 7975 3556 7965 3527 7967 

HAIL...<.75IN
WIND...60MPH
 
$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:25 AM EDT, 39 minutes earlier.

Area forecast discussion, May 5, 2:25 AM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
225 AM EDT Fri May 5 2017

.SYNOPSIS...
A strong cold front will surge east across the region this
morning, moving offshore by early afternoon. An upper level trough
will remain across the area through the weekend.

&&

.NEAR TERM /TODAY/...
As of 225 AM Friday...

The isolated tornado risk will most likely be extended beyond the
current Tornado Watch time in our Coastal Plain counties. Widespread
showers/rain continued over the NW-N Piedmont keeping this region
relatively stable compared to the areas to the south and east of the
Triad. The juicy air with dew points at 70 was getting pulled
in from the Atlantic with the strong SE low level flow into the
current Tornado Watch area. This region, including the Coastal
Plain will be the main areas of concern as the bands of
showers/isolated thunderstorms move NE across the region this
morning. The Hi-Res HRRR has been keying in on a couple of bands of
convection that warrant attention. They were moving into our SW-S
Piedmont counties currently. A few damaging wind events and possibly
a tornado will be the main hazards. The threat may extend westward a
few counties from where the Tornado Watch is currently located (from
Albemarle to Raleigh to Roanoke Rapids and areas east.

The final band, associated with the cold front, will effective shut
down the isolated tornado/wind damage threat. Timing of that cold
front (which was at 200 am tracking through the GSP area of SC)
should be at or very near the Triangle and Fayetteville
around 12Z, then our far eastern Coastal Plain before noon.
This is supported by the latest Hi-Res guidance / operational
GFS/EC.

The mid level dry slot and cold front will end the main convection
as mentioned this morning. This afternoon, central NC will be in the
dry slot with variably cloudy skies. Highs generally 70-75. Winds
will shift to the SW behind the front at 15-25 mph with gusts to 30+
mph.

Tonight, expect partly to variable cloudy skies as the mid/upper low
tracks NNE up the spine of the central and northern Appalachians.
The only chance of showers appears to be near the Mountains or
closer to the upper low. Otherwise, POP will be NIL. Much cooler and
less humid - lows in the 40s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 305 PM Thursday...

Ongoing convective band/QLCS associated with the strong southerly
warm conveyor feed(effective lead front)will exit the coastal plain
counties/I-95 corridor between 12 to 15z, marking the end of the
locally damaging winds and isolated tornado threat across central
NC.

Once this convective band moves offshore, it should be mostly dry
for the remainder of the day with only isolated/slight chance of
showers as the upper low moves jogs slowly eastward, de-amplifying
into an open wave trough as it finally swings east through the area
through overnight. Under a mixture of clouds and sun(cloudier in the
west in proximity to the upper low),highs Friday will range from
mid/upper 60s NW to mid 70s east. Trailing sfc cold front, marking
the leading edge of the cooler air will move east through the area
during the late afternoon early evening. Much cooler Friday night
with overnight lows in the mid/upper 40s NW to lower 50s east.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 305 PM EDT Thursday...

On the heels of lead upper low/wave lifting out of the area, another
potent upper wave will dive south, reinforcing the upper trough over
the region. Isolated to scattered showers will be possible over the
area Saturday afternoon/evening owing to strengthening DCVA as the
cold core(H5~ -23 to 26 C) rotates east through the region.
Otherwise, it will remain dry with a prolong period of cooler
weather(~10 degrees below normal) underneath the negative H5
anomalies(-2 to -3 SD) over the Mid-Atlantic region. Highs in the
mid 60s north lower 70s south. Lows in the lower 40s north to
mid/upper 40s south.

By mid to late week, there is increasing model spread and decreasing
forecaster confidence in the evolution of the omega block across the
CONUS. Given the blocky pattern, will favor a slower eastward
progression of the omega block, with the potential for the upper
low to wobble/gyrate over the NE US and Mid-Atlantic regions through
late next week. As such, under the continued influence of the upper
low/trough, temperatures are expected to remain at or below normal
with the potential for disturbances in the deep NW flow aloft to
bring scattered rain chances to the area Wednesday and into
Thursday.

&&

.AVIATION /06Z FRIDAY THROUGH WEDNESDAY/...
As of 145 AM Friday...

24-Hour TAF period: IFR conditions, mainly ceilings, are expected
through around 12Z as widespread rain and embedded convective
elements move across central NC. Winds increase with height to 45kts
at 5K feet, so scattered showers and thunderstorms could produce
gusts as high as 35kts. Conditions will improve fairly quickly from
west to east...~12Z west to ~16Z in the east...as a cold front
sweeps out the moisture. Initial southeast winds sustained at 10-
15kts at issuance will veer to southerly by 12Z, then southwest by
15Z behind the front, and continue through 00Z with gust
diminishing thereafter.

Looking ahead: scattered showers and associated MVFR conditions may
re-develop again Saturday and Sunday aft/eve as the upper trough
over the eastern US amplifies in response to additional shortwave
energy pushing a reinforcing cold front across the area. VFR
conditions are anticipated Monday through Wednesday as the upper
trough lifts NE away from the region.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...MLM
Hazardous weather outlook, May 4, 8:54 PM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
854 PM EDT Thu May 4 2017

NCZ007>011-021>028-038>041-043-073>076-083-084-051000-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Wilson-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
854 PM EDT Thu May 4 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

A few storms this evening and overnight could become strong to
severe, with a primary threat of isolated tornadoes and damaging
winds. The threat for an isolated tornado will be greatest south and
east of the Triangle.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ042-077-078-085-086-088-089-051000-
Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
854 PM EDT Thu May 4 2017

...TORNADO WATCH 194 IN EFFECT UNTIL 3 AM EDT FRIDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

A few storms this evening and tonight could become severe, with a
primary threat of isolated tornadoes and damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening through the overnight
hours.

In the hours before

Special weather statement, May 4, 10:39 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1039 PM EDT THU MAY 4 2017

NCZ083-084-050330-
Richmond NC-Anson NC-
1039 PM EDT THU MAY 4 2017

...A strong thunderstorm will affect portions of Richmond and eastern
Anson Counties Until 1130 PM EDT...

At 1038 PM EDT, Doppler radar was tracking a strong thunderstorm
near Cheraw, moving north at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rockingham, Wadesboro, Hamlet, Ansonville, Ellerbe, Dobbins Heights,
Lilesville, Morven, McFarlan and Diggs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 300 AM EDT for central North
Carolina.

LAT...LON 3481 8011 3513 8014 3516 7982 3506 7959
      3481 7973
TIME...MOT...LOC 0238Z 193DEG 36KT 3463 7995

GIH
Special weather statement, May 4, 11:59 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1159 PM EDT THU MAY 4 2017

NCZ075-086-050430-
Hoke NC-Moore NC-
1159 PM EDT THU MAY 4 2017

...A heavy shower with gusty winds will affect portions of
northwestern Hoke and southeastern Moore Counties Until 1230 AM
EDT...

At 1158 PM EDT, Doppler radar was tracking A heavy shower 7 miles
southeast of Aberdeen, or 8 miles northwest of Raeford, moving north
at 40 mph.

Wind gusts up to 45 mph will be possible with this shower.

Locations impacted include...
Southern Pines, Aberdeen, Whispering Pines, Vass, Cameron and Ashley
Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This shower may intensify into a thunderstorm, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

Doppler radar has indicated weak rotation with this shower. If the
it intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 300 AM EDT for central North
Carolina.

LAT...LON 3509 7942 3540 7936 3531 7919 3527 7922
      3524 7917 3521 7915 3521 7912 3505 7918
      3501 7930
TIME...MOT...LOC 0358Z 191DEG 36KT 3509 7930

26
Special weather statement, May 5, 12:11 AM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1211 AM EDT FRI MAY 5 2017

NCZ024-025-040-050500-
Chatham NC-Durham NC-Orange NC-
1211 AM EDT FRI MAY 5 2017

...A heavy shower with gusty winds will affect portions of
northeastern Chatham...southwestern Durham and southeastern Orange
Counties Until 100 AM EDT...

At 1209 AM EDT, Doppler radar was tracking a heavy shower with gusty
winds and weak rotation 7 miles east of Pittsboro, moving north at
30 mph.

Wind gusts up to 45 mph will be possible with this shower.

Locations impacted include...
Durham, Chapel Hill, Hillsborough, Carrboro, Crosswinds Boating
Center, Crosswinds Campground, Eno River State Park, Parkwood, Jordan
Lake State Rec Area and Bynum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This shower may intensify into a thunderstorm, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

Doppler radar has indicated weak rotation with this shower. If the
it intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 300 AM EDT for central North
Carolina.

LAT...LON 3607 7884 3587 7889 3587 7891 3584 7891
      3579 7893 3573 7895 3569 7904 3576 7916
      3610 7913 3612 7897
TIME...MOT...LOC 0409Z 189DEG 27KT 3575 7905

26
Special weather statement, May 5, 12:52 AM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1252 AM EDT FRI MAY 5 2017

NCZ043-078-050530-
Wayne NC-Wilson NC-
1252 AM EDT FRI MAY 5 2017

...A heavy shower with gusty winds and weak rotation will affect
portions of northeastern Wayne and southeastern Wilson Counties
Until 130 AM EDT...

At 1250 AM EDT, Doppler radar was tracking a heavy shower near
Fremont, or 8 miles northeast of Goldsboro, moving north at 30 mph.

Wind gusts up to 45 mph will be possible with this shower.

Locations impacted include...
Wilson, Stantonsburg, Black Creek, Saratoga, Eureka and Willbanks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This shower may intensify into a thunderstorm, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to
be issued.

&&

A tornado watch remains in effect until 300 AM EDT for central North
Carolina.

LAT...LON 3557 7782 3545 7783 3543 7789 3549 7797
      3579 7794 3580 7777 3573 7772 3568 7767
TIME...MOT...LOC 0450Z 194DEG 25KT 3548 7790

26
Special weather statement, May 5, 1:35 AM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
135 AM EDT FRI MAY 5 2017

NCZ042-077-089-050615-
Johnston NC-Sampson NC-Harnett NC-
135 AM EDT FRI MAY 5 2017

...A heavy shower with gusty winds and weak rotation will affect
portions of southwestern Johnston...northwestern Sampson and east
central Harnett Counties Until 215 AM EDT...

At 133 AM EDT, Doppler radar was tracking A heavy shower 11 miles
northwest of Clinton, moving north at 35 mph.

Wind gusts up to 45 mph will be possible with this shower.

Locations impacted include...
Dunn, Benson, Salemburg and Spivey's Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this shower. If this
shower intensifies and becomes a thunderstorm, and rotation
strengthens, a warning may be issued.

&&

A tornado watch remains in effect until 300 AM EDT for central North
Carolina.

LAT...LON 3506 7860 3538 7863 3544 7848 3537 7837
      3504 7843 3501 7849
TIME...MOT...LOC 0533Z 179DEG 29KT 3510 7849

26
Local storm report, May 5, 2:40 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
240 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     3 WSW OAKBORO           35.21N  80.37W
05/05/2017                   STANLY             NC   911 CALL CENTER

            TREES DOWN BLOCKING BOTH LANES OF GRIFFIN GREEN BLVD

&&

EVENT NUMBER RAH1700459

MLM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:39 PM EDTSpecial Weather StatementRAHAnson, Richmond51 min
May 4, 11:59 PM EDTSpecial Weather StatementRAHHoke31 min
May 5, 12:11 AM EDTSpecial Weather StatementRAHDurham, Orange49 min
May 5, 12:52 AM EDTSpecial Weather StatementRAHWilson38 min
May 5, 1:35 AM EDTSpecial Weather StatementRAHSampson40 min
May 5, 2:08 AM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Stanly52 min
May 5, 2:12 AM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond63 min
May 5, 2:21 AM EDTTornado WarningRAHDavidson, Montgomery, Randolph39 min
May 5, 2:26 AM EDTTornado WarningRAHAnson, Montgomery, Richmond, Stanly40 min
May 5, 2:42 AM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph63 min
May 5, 3:32 AM EDTSevere Thunderstorm WarningRAHAlamance43 min
May 5, 3:45 AM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore60 min
May 5, 3:50 AM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore40 min
May 5, 4:06 AM EDTSevere Thunderstorm WarningRAHChatham, Orange42 min
May 5, 4:16 AM EDTSevere Thunderstorm WarningRAHPerson59 min
May 5, 4:29 AM EDTSevere Thunderstorm WarningRAHDurham, Person, Wake61 min
May 5, 4:35 AM EDTSevere Thunderstorm WarningRAHCumberland, Sampson40 min
May 5, 4:56 AM EDTSevere Thunderstorm WarningRAHGranville37 min
May 5, 5:11 AM EDTSevere Thunderstorm WarningRAHSampson49 min
May 5, 5:16 AM EDTSevere Thunderstorm WarningRAHVance44 min
May 5, 5:19 AM EDTSevere Thunderstorm WarningRAHJohnston41 min
May 5, 5:29 AM EDTSpecial Weather StatementRAHFranklin, Harnett, Wake61 min
May 5, 5:42 AM EDTSevere Thunderstorm WarningRAHWayne, Wilson63 min
May 5, 5:46 AM EDTSpecial Weather StatementRAHWarren44 min
May 5, 5:53 AM EDTSevere Thunderstorm WarningRAHFranklin, Nash52 min
May 5, 6:17 AM EDTSevere Thunderstorm WarningRAHHalifax, Warren43 min
May 5, 6:21 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax35 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.